Alert archive / Michigan / Red Flag Warnings in 2016

Red Flag Warning 1, NWS Marquette, MI

May 10, 201613 counties in Michigan

NWS Marquette, MI issued this red flag warning at May 10, 2016, 4:26 AM EDT for 13 counties in Michigan. It took effect at May 10, 2016, 11:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 2016, 4:26 AM EDT (08:26 UTC)
In effect from
May 10, 2016, 11:00 AM EDT
Expired
May 10, 2016, 8:00 PM EDT
In force
9 hr
Issued by
NWS Marquette, MI

Counties Alger County, MI, Baraga County, MI, Delta County, MI, Dickinson County, MI, Gogebic County, MI, Houghton County, MI, Iron County, MI, Keweenaw County, MI, Luce County, MI, Marquette County, MI, Menominee County, MI, Ontonagon County, MI, Schoolcraft County, MI

The radar

The Marquette radar (KMQT), 21 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2016-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2016-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2186 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

249 
WWUS83 KMQT 100826
RFWMQT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
426 AM EDT TUE MAY 10 2016

...WARM AND VERY DRY TODAY WITH GUSTY WINDS...

.A GUSTY EAST TO SOUTHEAST WIND UP TO 25 MPH BETWEEN HUDSON BAY
HIGH PRESSURE AND A WEAKENING LOW PRESSURE SYSTEM APPROACHING
FROM THE SOUTHWEST WILL CONTINUE A FEED OF VERY DRY AIR INTO
UPPER MICHIGAN TODAY. EXPECT MINIMUM RELATIVE HUMIDITY TO DIP AS LOW
AS 20 TO 25 PERCENT AWAY FROM THE COOLING INFLUENCE OF THE GREAT
LAKES. THESE CONDITIONS COMBINED WITH VERY DRY SHORT TERM FUELS
WILL CAUSE AN ELEVATED RISK OF WILDFIRES OVER UPPER MICHIGAN THIS
AFTERNOON AND EARLY EVENING.

MIZ001>015-084-085-101630-
/O.UPG.KMQT.FW.A.0001.160510T1500Z-160511T0000Z/
/O.NEW.KMQT.FW.W.0001.160510T1500Z-160511T0000Z/
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
CHIPPEWA-GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-
SOUTHERN SCHOOLCRAFT-MACKINAC-SOUTHERN HOUGHTON-
NORTHERN SCHOOLCRAFT-
426 AM EDT TUE MAY 10 2016 /326 AM CDT TUE MAY 10 2016/

...RED FLAG WARNING IN EFFECT FROM 11 AM EDT /10 AM CDT/ THIS
MORNING TO 8 PM EDT /7 PM CDT/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY FOR ALL OF UPPER MICHIGAN...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 11 AM EDT /10 AM CDT/ THIS MORNING TO 8 PM EDT /7 PM CDT/
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...ALL FIRE WEATHER ZONES IN UPPER MICHIGAN.

* WINDS...SOUTHEAST 12 TO 17 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 21 PERCENT.

* TEMPERATURES...MAXIMUM IN THE MID TO UPPER 60S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. BURN
  RESTRICTIONS ARE IN EFFECT. FOR MORE INFORMATION ON BURN
  RESTRICTIONS...VISIT THE MICHIGAN DNR WEBSITE AT
  HTTP://WWW.MICHIGAN.GOV/BURNPERMIT...ALL LOWER CASE...OR BY CALLING
  866-922-2876.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM WEATHER ALONG WITH
EXCEPTIONALLY DRY FUELS WILL CREATE DANGEROUS WILDLAND FIRE
CONDITIONS. CAMPFIRES...OUTDOOR GRILLS...SMOKING MATERIALS... CHAIN
SAWS...AND ALL-TERRAIN VEHICLES ALL HAVE THE POTENTIAL TO THROW A
SPARK AND IGNITE A DANGEROUS AND DESTRUCTIVE FIRE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
2 follow-up statements
039 
WWUS83 KMQT 100945 CCA
RFWMQT

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MARQUETTE MI
545 AM EDT TUE MAY 10 2016

...WARM AND VERY DRY TODAY WITH GUSTY WINDS...

.A GUSTY EAST TO SOUTHEAST WIND UP TO 25 MPH BETWEEN HUDSON BAY
HIGH PRESSURE AND A WEAKENING LOW PRESSURE SYSTEM APPROACHING
FROM THE SOUTHWEST WILL CONTINUE A FEED OF VERY DRY AIR INTO
UPPER MICHIGAN TODAY. EXPECT MINIMUM RELATIVE HUMIDITY TO DIP AS LOW
AS 20 TO 25 PERCENT AWAY FROM THE COOLING INFLUENCE OF THE GREAT
LAKES. THESE CONDITIONS COMBINED WITH VERY DRY SHORT TERM FUELS
WILL CAUSE AN ELEVATED RISK OF WILDFIRES OVER UPPER MICHIGAN THIS
AFTERNOON AND EARLY EVENING.

MIZ001>015-084-085-102145-
/O.UPG.KMQT.FW.A.0001.160510T1500Z-160511T0000Z/
/O.COR.KMQT.FW.W.0001.160510T1500Z-160511T0000Z/
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
CHIPPEWA-GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-
SOUTHERN SCHOOLCRAFT-MACKINAC-SOUTHERN HOUGHTON-
NORTHERN SCHOOLCRAFT-
545 AM EDT TUE MAY 10 2016 /445 AM CDT TUE MAY 10 2016/

...RED FLAG WARNING IN EFFECT FROM 11 AM EDT /10 AM CDT/ THIS
MORNING TO 8 PM EDT /7 PM CDT/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY FOR ALL OF UPPER MICHIGAN...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 11 AM EDT /10 AM CDT/ THIS MORNING TO 8 PM EDT /7 PM CDT/
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...ALL FIRE WEATHER ZONES IN UPPER MICHIGAN.

* WINDS...SOUTHEAST 12 TO 17 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 21 PERCENT.

* TEMPERATURES...MAXIMUM IN THE MID TO UPPER 60S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. BURN
  RESTRICTIONS ARE IN EFFECT. FOR MORE INFORMATION ON BURN
  RESTRICTIONS VISIT THE MICHIGAN DNR WEBSITE AT
  HTTP://WWW.MICHIGAN.GOV/BURNPERMIT...ALL LOWER CASE...OR BY CALLING
  866-922-2876.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM WEATHER ALONG WITH
EXCEPTIONALLY DRY FUELS WILL CREATE DANGEROUS WILDLAND FIRE
CONDITIONS. CAMPFIRES...OUTDOOR GRILLS...SMOKING MATERIALS... CHAIN
SAWS...AND ALL-TERRAIN VEHICLES ALL HAVE THE POTENTIAL TO THROW A
SPARK AND IGNITE A DANGEROUS AND DESTRUCTIVE FIRE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
189 
WWUS83 KMQT 101354
RFWMQT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
954 AM EDT TUE MAY 10 2016

...WARM AND VERY DRY TODAY WITH GUSTY WINDS...

.A GUSTY EAST TO SOUTHEAST WIND UP TO 25 MPH BETWEEN HUDSON BAY
HIGH PRESSURE AND A WEAKENING LOW PRESSURE SYSTEM APPROACHING
FROM THE SOUTHWEST WILL CONTINUE A FEED OF VERY DRY AIR INTO
UPPER MICHIGAN TODAY. EXPECT MINIMUM RELATIVE HUMIDITY TO DIP AS
LOW AS 20 TO 25 PERCENT AWAY FROM THE COOLING INFLUENCE OF THE
GREAT LAKES. THESE CONDITIONS COMBINED WITH VERY DRY SHORT TERM
FUELS WILL CAUSE AN ELEVATED RISK OF WILDFIRES OVER UPPER
MICHIGAN THIS AFTERNOON AND EARLY EVENING. ALTHOUGH MOISTER AIR
AND EVEN A FEW LIGHT SHOWERS WILL ARRIVE NEAR THE WISCONSIN
BORDER DURING THE AFTERNOON...ESPECIALLY OVER THE SOUTH HALF OF
MENOMINEE COUNTY...GUSTY WINDS WILL STILL CAUSE DANGEROUS FIRE
WEATHER CONDITIONS. 

MIZ001>015-084-085-110000-
/O.CON.KMQT.FW.W.0001.160510T1500Z-160511T0000Z/
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
CHIPPEWA-GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-
SOUTHERN SCHOOLCRAFT-MACKINAC-SOUTHERN HOUGHTON-
NORTHERN SCHOOLCRAFT-
954 AM EDT TUE MAY 10 2016 /854 AM CDT TUE MAY 10 2016/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ALL OF UPPER
MICHIGAN...

* AFFECTED AREA...ALL MICHIGAN FIRE WEATHER ZONES.

* WINDS...SOUTHEAST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT AWAY FROM GREAT
  LAKES MODERATION.

* TEMPERATURES...MAXIMUMS 60 TO 70...EXCEPT 55 TO 60 OVER THE
  KEWEENAW PENINSULA AND NEAR LAKE MICHIGAN...THE BAY OF GREEN
  BAY AND LAKE HURON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  BURN RESTRICTIONS ARE IN EFFECT. FOR MORE INFORMATION ON BURN 
  RESTRICTIONS VISIT THE MICHIGAN DNR WEBSITE AT 
  HTTP://WWW.MICHIGAN.GOV/BURNPERMIT...ALL LOWER CASE...OR BY 
  CALLING 866-922-2876.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM WEATHER ALONG WITH
EXCEPTIONALLY DRY FUELS WILL CREATE DANGEROUS WILDLAND FIRE
CONDITIONS. CAMPFIRES...OUTDOOR GRILLS...SMOKING MATERIALS...
CHAIN SAWS...AND ALL-TERRAIN VEHICLES ALL HAVE THE POTENTIAL TO
THROW A SPARK AND IGNITE A DANGEROUS AND DESTRUCTIVE FIRE.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
KC

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this red flag warning went out at May 10, 1:35 AM EDT, 2 hours 51 minutes earlier.

Area forecast discussion, May 10, 1:35 AM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
135 AM EDT TUE MAY 10 2016

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 340 PM EDT MON MAY 9 2016

12Z RAOBS/LATEST WV IMAGERY AND RAP ANALYSIS SHOW A VERY BLOCKY
PATTERN OVER NAMERICA WITH UPR RDG STRETCHING FM MANITOBA INTO THE
WRN GREAT LKS BTWN DEEP CLOSED LO OVER SE CANADA...AN UPR TROF OVER
WRN CANADA/THE PAC NW AND ANOTHER SRN BRANCH CLOSED LO LIFTING
SLOWLY NEWD THRU THE PLAINS. SFC HI PRES RDG EXTENDS FM HUDSON BAY
INTO ERN UPR MI. EXCEPT FOR SOME HI CLDS MAINLY NEAR THE WI
BORDER...SKIES ARE SUNNY WITH VERY DRY AIRMASS SHOWN ON THE 12Z GRB
AND ESPECIALLY THE APX RAOB...WHERE THE PWAT WAS ONLY 0.18 INCH.
TEMPS HAVE CLIMBED INTO THE 60S/NEAR 70 AWAY FM THE MODERATING
INFLUENCE OF THE GREAT LKS ESPECIALLY OVER THE W HALF WHERE H85
TEMPS ARE APRCHG 7C...AND MIN RH HAS FALLEN AS LO AS 20-25 PCT WITH
DIURNAL MIXING. LOOKING TO THE SW...THICKER CLDS IN ADVANCE OF THE
PLAINS SRN BRANCH SHRTWV ARE ADVANCING SLOWLY NEWD THRU MN/WI.

MAIN FCST CONCERNS IN THE SHORT TERM FOCUS MAINLY ON FIRE WX ISSUES
AND NEED FOR FIRE WX HEADLINES ON TUE.

TNGT...ALTHOUGH AXIS OF VERY DRY AIR IS FCST TO PERSIST OVER THE CWA
AND MAINTAIN MOCLR SKIES...A TIGHTER PRES GRADIENT IS FCST TO
DOMINATE AS THE SFC HI PRES RDG AXIS SHIFTS SLOWLY TO THE E. THE
STEADIER ESE FLOW WL HOLD LO TEMPS HIER THAN LAST NGT. EXPECT THE
LOWEST MIN TEMPS OVER THE FAR ERN CWA CLOSER TO THE DEPARTING HI
WHERE THE PRES GRADIENT WL BE A BIT WEAKER. OVERALL...RH RECOVER
SHOULD BE POOR.

TUE...SRN BRANCH SHRTWV IS FCST TO LIFT SLOWLY TO THE NE BUT WEAKEN
AS IT RUNS INTO A PERSISTENT UPR RDG OVER NW ONTARIO. ALTHOUGH CLD
COVER IS LIKELY TO INCRS SW-NE...PREFER THE MODELS WHICH KEEP ANY
PCPN TO THE SW THRU 00Z WED GIVEN FCST PERSISTENCE OF LLVL DRY AIR
ASSOCIATED WITH SLOWLY RETREATING SFC HI PRES/VERY DRY 12Z APX RAOB
THAT WL BE SOURCE AIRMASS. WITH SHARPER PRES GRADIENT BTWN FALLING
MSLP TO THE SW ASSOCIATED WITH THE APRCHG ALBEIT WEAKENING SRN
BRANCH DISTURANCE AND THE HI TO THE ENE...H925 ESE WINDS ARE FCST TO
REACH 20-25 KTS...SUPPORTING SFC WINDS GUSTS 20-25 MPH...AND
POSSIBLY UP TO 30 MPH. WITH H85 TEMPS TOPPING OUT IN THE 6-8C
RANGE...MAX TEMPS WL AT LEAST APRCH 70 AWAY FM LK MODERATION. TENDED
TOWARD THE HI END OF GUIDANCE AWAY FM THE LK COOLING...ESPECIALLY IN
A DRIER SCENARIO WITH JUST MAINLY HI CLDS EXPECTED. AFTER
COORDINATION WITH THE FIRE WX CUSTOMERS AND CONSIDERING THE DRYNESS
OF SHORT TERM FUELS BEFORE GREENUP/POOR RH RECOVERY TNGT AS WELL AS
CLIMATOLOGICALLY FAVORED HUDSON BAY HI WX PATTERN/TIME OF YEAR AND
DRYNESS OF SOURCE 12Z APX RAOB...OPTED TO ISSUE A FIRE WX WATCH FOR
15Z-24Z DESPITE CONCERNS OFFICIAL RED FLAG CRITERIA MAY NOT BE MET.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 534 PM EDT MON MAY 9 2016

MODELS INDICATE A PATTERN CHANGE TAKING PLACE BY MID-LATE THIS WEEK
AS A REX BLOCK DEVELOPS OVER WRN NORTH AMERICA WITH BUILDING 5H
RIDGE HEIGHTS INTO NW CANADA/SE ALASKA INDUCING AN AMPLIFIED AND
PERSISTENT TROUGH DOWNSTREAM INTO CENTRAL CANADA AND THE NORTH
CENTRAL/NE CONUS...INCLUDING THE GREAT LAKES REGION. RIDGING OVER
THE GREAT LAKES WILL ALLOW FOR ABOVE NORMAL TEMPS TO CONTINUE INTO
MIDWEEK OVER UPPER MI BUT THEN AS THE RIDGE BREAKS DOWN AND A
BROAD...AMPLIFIED TROUGH TAKES HOLD OF THE REGION TEMPS WILL FALL
WELL BELOW NORMAL ACROSS THE AREA LATE THIS WEEK INTO EARLY NEXT
WEEK. A SHORTWAVE AND ASSOC COLD FRONT MOVING THROUGH THE REGION
WILL BRING NEXT CHANCE FOR WIDESPREAD RAIN SHOWERS LATE WED NIGHT
INTO THU. AFTER THAT...A SERIES OF SHORTWAVES MOVING THROUGH BASE OF
THE BROAD TROUGH WILL KEEP WEATHER UNSETTLED WITH SCT PCPN ACROSS
UPPER MI THIS WEEKEND INTO EARLY NEXT WEEK. TEMPS WILL BE COLD
ENOUGH THAT THERE COULD BE LIGHT SNOW MIXING IN WITH RAIN SHOWERS
AT TIMES THIS WEEKEND.

BEGINNING TUE NIGHT AND WED...MID-UPPER LEVEL RIDGE AND DRY E-SE
FLOW AROUND SFC HIGH CENTERED OVER WRN QUEBEC SHOULD MAINTAIN MOSTLY
DRY CONDITIONS. SHEARING OUT SHORTWAVE TO THE SOUTH COULD MAYBE
BRING A FEW SPRINKLES INTO THE FAR SCNTRL CWA BUT NOTHING MORE
THAN SLIGHT CHC POPS WL BE WARRANTED.

RIDGE ALOFT OVER THE WRN LAKES BREAKS DOWN AND MOVES E WED NIGHT AS
A STRONG UPPER TROUGH MOVES FROM THE NORTHERN PLAINS TO SCNTRL
CANADA. A SHORTWAVE AT THE BASE OF THE TROUGH WILL ARRIVE FM THE
SOUTHWEST LATE WED NIGHT INTO THU. IT IS THAT WAVE ALONG WITH
DIFFLUENT FLOW ALOFT AHEAD OF THE TROUGH AND SFC TO H85 CONVERGENCE
ALONG INITIAL COLD FRONT/TROUGH THAT WL BRING A BROKEN BAND OF
SHOWERS ACROSS CWA LATE WED NIGHT INTO THU. MODELS INCLUDING SREF
INDICATE BULK OF SFC AND ELEVATED INSTABILITY REMAINING WELL SOUTH
OF CWA SO NOT EXPECTING ANY TSRA WITH THE SHRA. SINCE PRIMARY
SHORTWAVE/PVA STAYS WELL TO NORTH ACROSS NORTHERN ONTARIO AND
SECONDARY WAVE LIFTS MAINLY ACROSS WESTERN UPR MICHIGAN...SHOWERS
WILL PROBABLY DIMINISH FARTHER EAST AS FRONT MOVES ACROSS ACROSS
CWA. UNFORTUNATELY MODELS DEPICT TOTAL RAINFALL FROM
SHORTWAVE/FRONTAL SYSTEM WILL PROBABLY BE WELL UNDER A QUARTER INCH
FOR MOST AREAS EXCEPT FOR MAYBE FAR WEST ALONG TRACK OF SECONDARY
SHORTWAVE. SO IN SHORT...NOT MUCH RELIEF IS EXPECTED FROM RECENT DRY
STRETCH.

ANOTHER SHORTWAVE MOVING IN FROM THE WEST THU NIGHT WILL PUSH A
SECONDARY COLD FRONT ACROSS THE UPPER GREAT LAKES AND USHER IN MUCH
COLDER AIR FROM CENTRAL CANADA BEGINNING FRI. COLD AIR LOOKS LIKE IT
WILL LINGER THROUGH MUCH OF THE WEEKEND WITH MODELS INDICATING
COLDEST 8H TEMPS OF -8 TO POSSIBLY -10C OVER UPPER GREAT LAKES ON
SAT. A SERIES OF SHORTWAVES MOVING THROUGH THE AREA WILL BRING
PERIODS OF SCT SHOWERS TO THE CWA WHICH PERHAPS COULD BECOME
NUMEROUS AT TIMES ALONG LAKE SUPERIOR...AS TEMPS SHOULD GET COLD
ENOUGH FOR LAKE ENHANCEMENT. COLD TEMPS WILL ALSO LIKELY SUPPORT
SOME LIGHT SNOW MIXING IN RAIN SHOWERS...ESPECIALLY AT NIGHT AND IN
EARLY MORNING HOURS...ALTHOUGH NOT EXPECTING MUCH IN THE WAY OF
ACCUMULATION. MODEL RESOLUTION/TIMING OF THESE SHORTWAVES MOVING
THROUGH THE BROAD/AMPLIFIED TROUGH WILL LIKELY BE POORLY HANDLED
LATE WEEK/WEEKEND TIME FRAME SO NO MORE THAN CHC POPS WARRANTED AT
THIS TIME. AT THIS TIME IT LOOKS LIKE MODELS ARE POINTING TOWARD A
STRONGER SHORTWAVE MOVING ACROSS THE AREA SOMETIME ON SUNDAY...SO IF
THIS TREND CONTINUES LATER FCSTS MAY NEED TO BUMP POPS UP TO LIKELY
AT SOME POINT FOR SUNDAY.
&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 132 AM EDT TUE MAY 10 2016

ALTHOUGH HIGH AND MID LEVEL MOISTURE WILL BE SLOWLY EDGING N INTO
UPPER MI...LOW-LEVELS WILL REMAIN DRY...ALLOWING VFR CONDITIONS TO
CONTINUE AT KIWD/KCMX/KSAW THRU THIS FCST PERIOD. MARGINAL LLWS IS
EXPECTED OVERNIGHT AT KIWD/KSAW PER LATEST KMQT VAD WIND PROFILE AND
MODEL FCSTS. DAYTIME HEATING/DEEPENING MIXING WILL THEN RESULT IN
GUSTINESS TO THE WINDS DURING THE DAYLIGHT HRS TODAY.
&&

.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 534 PM EDT MON MAY 9 2016

EXPECT ENE WINDS OF 10 TO 20 KTS WITH SOME GUSTS TO 25 KNOTS THIS
AFTERNOON AND TONIGHT MAINLY OVER THE WESTERN LAKE AS THE PRES
GRADIENT ON THE WESTERN FLANK OF THE HIGH PRES RIDGE SHARPENS AND
TERRAIN INFLUENCES FUNNEL THIS FLOW DOWN THE W END OF LAKE SUPERIOR.
AS THE HIGH SHIFTS TO THE E AND A LOW PRES APPROACHES SLOWLY FROM
THE SW...THE FLOW WILL VEER TO THE SE AND THEN THE S BY THU. WINDS
DURING THIS PERIOD SHOULD REMAIN UNDER 20 KTS. ONCE THE LOW SHIFTS
TO THE NE AND INTO ONTARIO LATE IN THE WEEK...WINDS THU NIGHT INTO
FRI WILL SHIFT TO THE W-NW AND INCREASE UP TO 30 KTS UNDER A
TIGHTENING PRES GRADIENT ON ITS SOUTHERN FLANK. WEAKENING GRAD WITH
HIGH PRES RIDGEBUILDING INTO THE WRN GREAT LAKES WILL ALLOW NW WINDS
TO SUBSIDESOME ON SAT.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
  FIRE WEATHER WATCH FROM 11 AM EDT /10 AM CDT/ THIS MORNING
     THROUGH THIS EVENING FOR MIZ001>015-084-085.

LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SHORT TERM...KC
LONG TERM...VOSS
AVIATION...JLB
MARINE...VOSS
Hazardous weather outlook, May 9, 4:53 PM EDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
453 PM EDT MON MAY 9 2016

MIZ001>007-009>014-084-085-101100-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
453 PM EDT MON MAY 9 2016 /353 PM CDT MON MAY 9 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TEMPERATURES IN THE 60S TO LOWER 70S ALONG WITH DRY CONDITIONS AND
EAST TO SOUTHEAST WINDS GUSTING TO 25 MPH WILL LEAD TO AN INCREASED
RISK OF WILDFIRES ON TUESDAY. SEE THE LATEST FIRE WEATHER MESSAGE
FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ162-240>251-263>267-101100-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
453 PM EDT MON MAY 9 2016 /353 PM CDT MON MAY 9 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-101100-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
453 PM EDT MON MAY 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

VOSS

Nearby

Red Flag Warnings in Michigan, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.